Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 21, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 6, 2019, 8:33 PM EDT for Raleigh County, Wyoming County, West Virginia. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2019, 8:33 PM EDT (00:33 UTC)
- Expired
- Jun 6, 2019, 9:53 PM EDT
- In force
- 80 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 89 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 263 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WGUS51 KRLX 070033
FFWRLX
WVC081-109-070330-
/O.NEW.KRLX.FF.W.0021.190607T0033Z-190607T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
833 PM EDT Thu Jun 6 2019
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
South central Raleigh County in southeastern West Virginia...
East central Wyoming County in southern West Virginia...
* Until 1130 PM EDT.
* At 830 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Mullens, Coal City, Rhodell, Josephine and Maben.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3756 8133 3755 8141 3757 8143 3765 8142
3773 8136 3761 8112 3759 8115 3759 8116
3758 8120 3754 8120 3753 8121
$$
MEC1 follow-up statement
302
WGUS71 KRLX 070153
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
953 PM EDT Thu Jun 6 2019
WVC081-109-070203-
/O.CAN.KRLX.FF.W.0021.000000T0000Z-190607T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Raleigh WV-Wyoming WV-
953 PM EDT Thu Jun 6 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL RALEIGH AND EAST CENTRAL
WYOMING COUNTIES IS CANCELLED...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3756 8133 3755 8141 3757 8143 3765 8142
3773 8136 3761 8112 3759 8115 3759 8116
3758 8120 3754 8120 3753 8121
$$
MECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 7:54 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 6, 7:54 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 754 PM EDT Thu Jun 6 2019 .SYNOPSIS... Weak front becomes stationary through tonight. Mid level disturbance will enhance showers and storms through this evening. Unsettled weather continues through the weekend. Cold front next week. && .NEAR TERM /THROUGH FRIDAY/... As of 740 PM Thursday... Slow moving showers and a few storms are expected to lose their luster to a point with sunset, but they will not necessarily cease completely. Expecting the slow drift north to continue into the overnight, but keep low POPs as far north as the I-64 corridor between Charleston and Huntington. As of 240 PM Thursday... A cold front is slowly sinking southward this afternoon, and in the process stomping on the brakes near the Virginia and North Carolina border by late tonight. A shortwave disturbance aloft moving into the area from the south will tap into the abundant moisture residing overhead in conjunction with daytime heating, sparking showers and storms through most of the evening. As the boundary scoots further southward tonight, convection should taper off with the loss of daytime heating, but the plethora of moisture still overhead will maintain PoPs for the southern coalfields heading into Friday. The boundary will struggle to shift any farther south during the near term period, therefore resulting in another round of showers and possible thunderstorms Friday afternoon, within the same vicinity of where today's convection has been and will be occurring. With temperatures once again extending up near 80 degrees Friday, daytime heating will be the driving force behind tomorrow's storm development along with the additional lift from the pesky front still nearby. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 208 PM Thursday... Large, slow moving, and nearly stacked system is prog to slowly drift ENE across the Deep South over the weekend. Our CWA will remain on the northeastern extent of the greater moisture availability. Thus, the best chances of convection should be confined to primarily the southern half of the region. System tries to open up on Sunday with perhaps slightly better coverage of showers and thunderstorms during the day. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 216 PM Thursday... Persistent storm system should finally become more progressive early next work week. A cold front is prog to push across the region either Monday night or Tuesday, resulting in a band of showers and thunderstorms with the FROPA. Post-frontal airmass will result in drier, somewhat cooler, and less humid conditions for the middle of next week. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... As of 740 PM Thursday... The model guidance is leaning towards fog in some of the terminals tonight, especially the LAMP guidance, but there is going to be increasing cloud cover, and lowering of ceilings during the overnight and through Friday. Generally, those two cancel each other out, but will carry the IFR or worse vsby potential at HTS, EKN, and CRW given multiple sources indicating valley mist/fog. Moist easterly flow takes ceilings to MVFR at BKW after 09Z Friday. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Questioning the fog potential tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE FRI 06/07/19 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H H M M L L HTS CONSISTENCY H H H H H H M M M H M L BKW CONSISTENCY H H H H H M L L L M M H EKN CONSISTENCY H H H H H H H H L M M L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z SATURDAY... Periods of IFR possible in showers and storms Friday night into the start of the weekend. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RH/MEK NEAR TERM...26/MEK SHORT TERM...RH LONG TERM...RH AVIATION...26
Hazardous weather outlook, Jun 6, 5:40 AM EDT, 14 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 540 AM EDT Thu Jun 6 2019 KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>026-033-034- 515>518-070945- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 540 AM EDT Thu Jun 6 2019 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia, and portions of southeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Showers and thunderstorms, with heavy downpours can be expected at times. Localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms, with heavy downpours can be expected at times over the weekend and into next week. Localized flooding will be possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040- 519>526-070945- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 540 AM EDT Thu Jun 6 2019 This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 6, 6:06 PM EDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Charleston WV
606 PM EDT Thu Jun 6 2019
WVZ024-033-034-062245-
Wyoming-McDowell-Mingo-
606 PM EDT Thu Jun 6 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MCDOWELL...SOUTHEASTERN MINGO AND SOUTHWESTERN WYOMING COUNTIES...
At 605 PM EDT, thunderstorms nearly stationary, clustered over
Gilbert Creek, or 17 miles northwest of Welch.
Locations impacted include...
Hanover, R.d. Bailey Lake, Gilbert Creek, Gilbert, Davy, Wolf Pen and
Baileysville.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3750 8195 3751 8193 3752 8193 3752 8194
3753 8194 3754 8197 3755 8197 3754 8199
3754 8200 3753 8201 3755 8204 3754 8206
3762 8199 3757 8151 3747 8156
TIME...MOT...LOC 2205Z 240DEG 48KT 3756 8186
MECSpecial weather statement, Jun 6, 7:05 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
705 PM EDT Thu Jun 6 2019
WVZ024-025-034-062345-
Wyoming-Logan-Mingo-
705 PM EDT Thu Jun 6 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MINGO...
SOUTHERN LOGAN AND NORTHWESTERN WYOMING COUNTIES...
At 704 PM EDT, an area of thunderstorms with heavy rain were
clustered near Hinch, or 13 miles south of Logan, moving east at 5
mph.
Locations impacted include...
Williamson, Pineville, Oceana, Delbarton, Hanover, R.d. Bailey Lake,
Gilbert Creek, Red Jacket, Chattaroy, Hinch, Buskirk, Matewan,
Gilbert, Clear Fork, Coal Mountain, Hampden, Pie, Bruno, Varney and
Sarah Ann.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water on country roads and
farmland along the banks of creeks and streams.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3758 8195 3759 8213 3760 8214 3759 8216
3762 8217 3762 8218 3765 8218 3765 8219
3763 8219 3763 8221 3766 8224 3766 8226
3768 8228 3767 8229 3770 8230 3773 8232
3772 8146 3754 8150
TIME...MOT...LOC 2304Z 248DEG 5KT 3766 8201
MECSpecial weather statement, Jun 6, 8:15 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
815 PM EDT Thu Jun 6 2019
KYZ102-103-105-070115-
Boyd-Carter-Lawrence-
815 PM EDT Thu Jun 6 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BOYD...NORTHERN
LAWRENCE AND SOUTHEASTERN CARTER COUNTIES...
At 814 PM EDT, thunderstorms were located near Webbville, or near
Grayson Lake State Park, moving west at 15 mph.
Locations impacted include...
Louisa, Grayson Lake State Park, Yatesville Lake State Park, Fort
Gay, Webbville, Houckville, Fallsburg, Willard and Buchanan.
Torrential rainfall is occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.
Do not drive your vehicle into areas where the water covers the
roadway. The water depth may be too great to allow your car to cross
safely. Move to higher ground.
LAT...LON 3826 8258 3825 8259 3824 8261 3819 8260
3817 8261 3817 8264 3814 8264 3811 8259
3805 8258 3811 8289 3817 8292 3817 8298
3820 8301 3820 8304 3818 8305 3822 8308
3823 8310
TIME...MOT...LOC 0014Z 073DEG 12KT 3817 8292
MECThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:46 PM EDT | Special Weather Statement | RLX | Mingo | 59 min |
| Jun 7, 5:29 PM EDT | Special Weather Statement | RLX | Kanawha | 61 min |
Nearby
Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.